MAUDE Adverse Event Report: SIEMENS HEALTHCARE GMBH SOMATOM X.CITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

SIEMENS HEALTHCARE GMBH SOMATOM X.CITE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number 11330001
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 04/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Siemens was notified more than a month after the event occurred.A service engineer was sent onsite, and a technical investigation has been initiated.A supplemental report will be filed once the investigation is completed.Based on the information currently available, it is completely unclear whether the ct system played a role in the incident at all.Additionally, there is no indication of a systematic or design problem and no immediate action is considered necessary.
 
Event or Problem Description
It was reported to siemens that an adverse event occurred while operating the somatom x.Cite ct system.On (b)(6) 2024, an 88-year-old female patient with dementia was on the ct scanner for an abdomen scan.The patient was positioned headfirst with arms at her sides.After the scan, when the patient was already off the table, the patient complained about pain in her left thumb.The hospital staff checked the thumb and noticed a deep laceration.The patient was sent to the ward for further treatment.Later, the hospital staff observed a piece of the patient¿s thumb on the floor next to the ct scanner.The amputated portion of the thumb was cut off below the nail bed including the whole nail and phalanx.Reattachment was not possible because of the condition of the tissues.
 
Additional Manufacturer Narrative
Siemens has initiated an investigation of the reported event.Until now we have been able to confirm that the gap dimensions at the patient handling system (phs) are within specification.As the event was not directly observed and the patient was not able to recognize by herself that the injury occurred, it is difficult to identify the location of injury at the device or elsewhere in the scanning room.Therefore, a root cause analysis is still difficult.Attempts have been made to determine whether the thumb was detached cleanly or torn off.Pictures from the injury that might help us to identify any location where the injury occurred have been requested.Based on the information currently available, it is still unclear whether the ct system played a role in the incident at all.In addition, there is still no indication of a systematic or design problem, therefore, no immediate action is considered necessary.
 
Additional Manufacturer Narrative
Siemens has completed an investigation of the event.Our onsite support investigated the patient handling system (phs ¿ patient table) with support of technical experts.All gaps of the phs were found within the limit given by iec 60601-1 (<8mm).The images show gaps of 5mm and 6mm on the relevant side of the patient table.The patient table is technically within the specification and normative regulations.It was not possible to obtain information if the patient¿s thumb was detached by a clean cut or ribbed torn off.This information was requested to potentially identify any location where this injury could have occurred.Additionally, the operator who was in charge at the time of the event confirmed that there was no blood found on, in or around the phs or the ct scanner, regardless that it was reported that the cut off piece of the thumb was found laying on the floor next to the ct.The same operator confirmed that based on his professional education and experience he cannot imagine how the injury could have happened.It is recommended in our instructions for use that the user must always fix and observe during system movements to prevent and avoid any patient injury or damage to the system.Instructions for use ¿ somatom x.Cite ct va40 (print no.C2-060a-g.621.03.02.02) - chapter 2.4.8 moving the patient table or gantry (pages 30-31): 2.4.8 moving the patient table or gantry.Observe the following safety information when moving the patient table or gantry.Caution-box.Lowering the patient table! body parts can get caught.Make sure that the patients body parts are above the patient table.Make sure that neither body parts of anybody nor any objects are below the patient table.Caution-box.Incorrect patient positioning! injury to the patient or personnel, and damage to the equipment.Always verify that the patient is correctly positioned.Always observe the patient during system movements.Warning-box.Incorrect patient positioning, unintended patient movement, and unobserved movement of the patient table or gantry! injury to the patient, for example, contusions of the patient's extremities and unusable radiation.Always fix the patient with accessories, as described in the instructions for use, to avoid unintentional patient movement.For example, use restraint straps and arm supports.Monitor the patient continuously as long as the table top and gantry are moving.Take special care if the tilt of the gantry is anything other than zero degrees or the table height is anything other than the isocenter.Make sure that nothing can get caught while the table or gantry are moving.For example, parts of the body or clothing, any needles, infusion tubes, respiration tubes, catheters, ecg cables, or sheets and blankets.Follow the markings and labels on the equipment.Press a stop key if an injury to the patient can occur.Based on all available information we do not expect that the ct system has caused or contributed to the reported injury.No general product or design issue was identified.Potential risks for injury are addressed in the instructions for use, therefore no additional measures deemed to be necessary.

Brand Name
SOMATOM X.CITE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
SIEMENS HEALTHCARE GMBH
siemensstrasse 1 ~or
rittigfeld 1
forchheim 91301
GM  91301
Manufacturer (Section G)
SIEMENS HEALTHINEERS AG
siemensstrasse 1 or
rittigfeld 1
forchheim 91301
GM   91301
Manufacturer Contact
meredith adams
40 liberty blvd.
`
malvern, PA 19355
4843231631
MDR Report Key19392766
Report Number3004977335-2024-00058
Device Sequence Number18083146
Product Code JAK
UDI-Device Identifier04056869231044
UDI-Public04056869231044
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K233650
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number11330001
Device Catalogue Number11330001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Supplement Date Received by Manufacturer07/23/2024
Not provided
Initial Report FDA Received Date05/24/2024
Supplement Report FDA Received Date07/24/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age88 YR
Patient SexFemale